Saturday, October 19, 2019

Comments by johnny5126

Showing 2 of 2 comments.

  • While Dr Shipko’s comments may have SOME truth to it, the part that its for life IS NOT. I was on Effexor for 10 years for a reason i’m not sure of. I did have mild GAD, but I was given samples of Effexor because my heartrate was fast because I was nervous when I went to the Dr for a physical! 10 years later, my cholesterol was always high, so stupidly I stopped taking the 75mgs that i’ve been taking for 10 years. I experienced zaps, the usual, not too bad, then it all went away after a few weeks. 3 months later all at once while I was looking in the mirror I began getting horrible fear, dread, and GAD. Never in my life had I experienced this. I was afraid to go out, paced constantly, and was always horrified for no reason. Of course Pdocs try to give u more meds, and no one recognized any withdrawal effects since it was a few months later. I gave in and began taking the same dosage of Effexor 2 months later after there was no relief at all, and experienced no relief. I went through this living hell for about 7 months, and began to get better. My appetite came back, the sweating stopped, and my fear and feelings of dread were slowly disappearing. As the months went on, I continued to get better and better, until the 2nd year. By then I was 98% recovered. Now i’m left with this 75mgs of Effexor I was taking when I reinstated it 2 months after the hell began, so I started doing it the right way instead of cold turkey. I was doing a 10% drop per month. I noticed that after anywhere from 4 days to 2 weeks i’d feel symptoms, but nothing too bad. I did this for a few months, then decided to do a 5% drop every month instead. Same issues here and there, so I started doing a 3% drop per month last year. I did fairly well on this pattern and got down to about 41mgs until last September, when I woke up with adrenalin rushes in my legs, and felt the same horror I felt 3 years prior. It went away the next day, but I was afraid of the old symptoms returning. I decided to hold the taper for awhile until I completely stabilized, and then I would continue. As November rolled around, I began getting limited symptom panic attacks at times, then headaches, other times head zaps. The limited panic attack seems to be the most predominant. I was able to function and live life, since no phychological effects happened. Finally in mid January, I returned to the state I was 3 years ago. I tried upping the dose a few milligrams, but there’s no difference. I’m now up to 46mgs, and guess I will have to wait this out again until it subsides like it did in the past. To be clear, I never had this in my life before meds, or until I first went cold turkey 3 years ago. But the point of this story is that, no a permanent akathisia is not definate. I healed, and I think if I didnt reinstate the Effexor, I still would of been fine.